Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1995, 11:30 PM CDT for Bedford County, Tennessee. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 11, 1995, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KBNA 110430 RRA SVRBNA TNC003-110500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1130 PM CDT SAT JUN 10 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...BEDFORD COUNTY AT 1130 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF SHELBYVILLE MOVING NORTHEAST AROUND 30 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:44 AM CDT, 14 hours 46 minutes earlier.
Area forecast discussion, Jun 10, 8:44 AM CDT, 14 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CDT SAT JUN 10 1995
DO NOT ENJOY BEING A HARBINGER OF DOOM. HOWEVER, 12Z BNA SOUNDING LOOKS
D-I-S-M-A-L. HERE ARE THE UNHAPPY STATS:
WHEN SFC TEMP HITS 89 DEG F ....
CAP 0.0 DEG !
LI -11 !
CAPE 3754 J/KG !
EL + 20% 54K FT
A-INDEX 32.8K FT
SHOWALTER -6
0-3 KM SR
HELICITY 10
ONE OF THE 8-YR BNA VETERANS SAYS HE DOESN'T THINK HE'S SEEN AN LI OF
-11 ANY OF THE LAST 8 YRS. THE MIDNIGHT MAN, WITH AN EVEN LONGER BNA
DUTY, SAYS HE ALSO CAN'T REMEMBER WHEN HE HAS SEEN SUCH A LARGE
CAPE ON A BNA SOUNDING.
THE ONLY DECENT WND SHEAR IS IN THE LOWEST 1K FT. THUS, LOOKS LIKE
A HIGH CAPE/LOW SHEAR DAY, WHICH WUD IMPLY LIKELIHOOD OF SVR WX AND
EVEN THE POTENTIAL FOR ISOLATED TORNADOES (ACCORDING TO THE BOOKS).
WHERE'S A CAP WHEN YOU NEED IT!
.OHX...NONE.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 49 min |
| Jun 11, 1:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 53 min |
| Jun 11, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 47 min |
| Jun 11, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion | 70 min |
| Jun 11, 1:34 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.